MAUDE Adverse Event Report: SMITH AND NEPHEW, INC. R3 3 HOLE ACET SHELL 60MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS

SMITH AND NEPHEW, INC. R3 3 HOLE ACET SHELL 60MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS
Catalog Number 71335560
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 08/29/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a hip revision was performed due to delayed hip prosthesis infection.
 
Additional Manufacturer Narrative
The associated complaint devices were not returned.A clinical evaluation was conducted and insufficient clinically relevant documentation was provided; however, it was communicated that a delayed infection was the cause for the revision procedure.The patient impact beyond the revision, probable extended antibiotic therapy, and an expected brief post-op rehabilitation period cannot be determined.No further medical assessment is warranted at this time.A review of complaint history on the listed parts revealed no prior complaints for the listed batches with the same failure mode.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.This included a review of sterilization documents which indicated that the product was sterilized according to sterilization release documentation.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.We consider this investigation closed.

Brand Name
R3 3 HOLE ACET SHELL 60MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS
Manufacturer (Section D)
SMITH AND NEPHEW, INC.
1450 brooks road
memphis, tennessee
memphis 38116
MDR Report Key7954123
Report Number1020279-2018-02143
Device Sequence Number941525
Product Code MBL
UDI-Device Identifier03596010598288
UDI-Public03596010598288
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K070756
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/16/2025
Device Catalogue Number71335560
Device Lot Number15KW08569
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/17/2018
Supplement Date Received by Manufacturer09/17/2018
Initial Report FDA Received Date10/10/2018
Supplement Report FDA Received Date01/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age75 YR